Alert archive / Florida / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 77, NWS Jacksonville, FL

June 4, 2018Marion County, Putnam County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 4, 2018, 1:33 PM EDT for Marion County, Putnam County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2018, 1:33 PM EDT (17:33 UTC)
Expired
Jun 4, 2018, 2:15 PM EDT
In force
42 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Marion County, FL, Putnam County, FL

The radar

The Jacksonville radar (KJAX), 121 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2018-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1695 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2018-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1695 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 9:07 AM EDT, 4 hours 26 minutes earlier.

Area forecast discussion, Jun 4, 9:07 AM EDT, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
907 AM EDT Mon Jun 4 2018

.UPDATE...

Cold front will move slowly Southeast to near the GA/FL line this
afternoon. More stable and drier air will follow the front, so
convection will primarily be limited to NE FL, and coastal SE GA.
With a Westerly flow, expect the predominant sea breeze boundary to
be the West coast sea breeze which will push into NE FL helping to
enhance convection. The East coast sea breeze will likely be pinned
to near the beaches. So, expect convection to start in I75 corridor,
then work East through the afternoon. Additional convection will
start along the SE GA coast this afternoon, due to proximity of the
front and East coast sea breeze.

Temperatures will be above normal, with heat indices rising into the
100 to 105 range across much of region this afternoon.

&&

.AVIATION...

Stratus over NE FL is expected to lift and scatter later this
morning, with prevailing VFR for this afternoon. Isolated to
scattered storms are expected to affect area TAF sites this
afternoon into early this evening, which could cause brief
restrictions and gusty winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  93  65  89  66 /   0   0   0   0
SSI  92  72  87  72 /  20   0   0   0
JAX  94  67  93  66 /  20  10   0   0
SGJ  93  74  89  70 /  30  20   0   0
GNV  92  68  91  67 /  30  20   0   0
OCF  90  69  91  67 /  30  20   0  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Local storm report, Jun 4, 12:15 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1215 PM EDT MON JUN 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     5 SW WORTHINGTON SPRING 29.88N 82.49W
06/03/2018                   Alachua            FL   911 CALL CENTER

            WIND DAMAGE REPORTED NEAR THE INTERSECTION OF COUNTY ROAD
            236 AND NW 241.

&&

RBRICKER
Local storm report, Jun 4, 12:24 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1224 PM EDT MON JUN 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     1 SE GAINESVILLE        29.66N 82.32W
06/03/2018                   Alachua            FL   911 CALL CENTER

            WINDS BROUGHT POWER LINE WIRES DOWN AT 725 NE 5TH
            TERRACE.

&&

RBRICKER
Special weather statement, Jun 4, 12:25 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1225 PM EDT MON JUN 4 2018

FLZ040-041645-
Marion FL-
1225 PM EDT MON JUN 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MARION COUNTY UNTIL
1245 PM EDT...

At 1224 PM EDT, Doppler radar was tracking a strong thunderstorm near
Juniper Springs, moving east at 15 mph.

Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.

This storm will remain over mainly rural areas of east central Marion
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Jacksonville.

&&

LAT...LON 2911 8172 2924 8173 2929 8165 2928 8164
      2911 8164
TIME...MOT...LOC 1624Z 263DEG 12KT 2921 8169

23
Special weather statement, Jun 4, 1:21 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
121 PM EDT MON JUN 4 2018

FLZ040-041800-
Marion FL-
121 PM EDT MON JUN 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
200 PM EDT...

At 120 PM EDT, Doppler radar was tracking a strong thunderstorm near
Anthony, or 7 miles northeast of Ocala, moving east at 25 mph.

Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Ocala, Juniper Springs, Lynne, Santos, Moss Bluff, Silver Springs
Shores and Burbank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2913 8216 2935 8209 2930 8165 2928 8164
      2905 8164 2905 8166 2896 8166 2896 8169
TIME...MOT...LOC 1720Z 284DEG 21KT 2925 8204

23

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:18 PM EDTSpecial Marine WarningJAX37 min
Jun 3, 8:32 PM EDTSpecial Weather StatementJAXDuval58 min
Jun 4, 12:25 PM EDTSpecial Weather StatementJAXMarion20 min
Jun 4, 1:21 PM EDTSpecial Weather StatementJAXMarion39 min
Jun 4, 1:29 PM EDTSpecial Marine WarningJAX22 min
Jun 4, 2:21 PM EDTSpecial Weather StatementJAXMarion39 min
Jun 4, 2:27 PM EDTSpecial Weather StatementJAXGilchrist48 min
Jun 4, 2:44 PM EDTSpecial Weather StatementJAXFlagler46 min
Jun 4, 3:04 PM EDTSpecial Weather StatementJAXAlachua, Gilchrist41 min
Jun 4, 3:12 PM EDTSevere Thunderstorm WarningJAXAlachua, Columbia, Gilchrist33 min
Jun 4, 3:22 PM EDTSevere Thunderstorm WarningJAXAlachua20 min
Jun 4, 3:39 PM EDTSpecial Weather StatementJAXPutnam51 min
Jun 4, 3:44 PM EDTSevere Thunderstorm WarningJAXAlachua31 min
Jun 4, 3:54 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Clay, Putnam51 min
Jun 4, 3:59 PM EDTSpecial Weather StatementJAXAlachua31 min
Jun 4, 4:09 PM EDTSpecial Weather StatementJAXPutnam51 min
Jun 4, 4:25 PM EDTSevere Thunderstorm WarningJAXPutnam, Saint Johns35 min
Jun 4, 4:49 PM EDTSpecial Weather StatementJAXSaint Johns41 min
Jun 4, 4:51 PM EDTSpecial Marine WarningJAX71 min
Jun 4, 4:56 PM EDTSpecial Weather StatementJAXSaint Johns34 min
Jun 4, 4:58 PM EDTSevere Thunderstorm WarningJAXSaint Johns17 min
Jun 4, 5:15 PM EDTSevere Thunderstorm WarningJAXSaint Johns15 min
Jun 4, 5:45 PM EDTSpecial Marine WarningJAX90 min
Jun 4, 5:47 PM EDTSpecial Weather StatementJAXSuwannee28 min
Jun 4, 6:51 PM EDTSpecial Weather StatementJAXUnion39 min

Nearby

Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.